MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Codes Detachment of Device or Device Component (2907); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during distal burring in a real intelligence cori assisted tka surgery, one (1) ri robotic drill attachment fell off the carriage.The entire collet fell apart and became disassembled from one (1) real intelligence robotic drill.Some of the drill collet became permanently lodged into the drill attachment.The procedure was resumed after a non-significant delay using a smith and nephew backup device, and no injuries were reported as a result.
 
Additional Manufacturer Narrative
D4, d10: devices serial numbers corrected.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: h6: type of investigation, investigation findings and investigation conclusions.H11: the ri robotic drill attachment, part number: rob10015, serial number: (b)(6), intended for treatment was returned for evaluation.A visual inspection was performed.Upon inspection, the exterior condition exhibited signs of wear do to use, including scratches, scuffing, missing epoxy, and a deformed and widened wiper.A functional evaluation was performed.Parts of nose piece assembly from customer drill were observed stuck inside drill attachment.Drill attachment was unable to lock onto test drill.A complaint history review was performed by part number and similar complaints were identified.A review by lot/serial number was performed and no similar complaints were identified.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with drill attachment wear and tear.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received, the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21365183
Report Number3010266064-2025-00040
Device Sequence Number15566189
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public885556757345
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by ManufacturerNot provided
04/14/2026
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/11/2025
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: ROB10013 / SN: (B)(6).; REAL INTELLIGENCE CORI: ROB10024, SN: (B)(6).; REAL INTELLIGENCE ROBOTIC DRILL: ROB10013, SN: (B)(6).
Patient SexUnknown